Discussions that mention lyrica

Back Problems board


Hi guys. What a wierd day this has been. Not in a bad way, just strange. I went to the new PM again today and he took some time with me this time. I asked him what his long term plan was for me and he said to get me off of my meds. He was shocked to hear the MS Contin is working for me. He said, frankly, he didn't expect it to or more of a 50/50 kind of thing. He also wants me to consider the spinal cord stimulator again because he feels that will offer me the greatest chance of getting off of the meds. Shawley and others-is this true for you?

He also gave me the green light to go back to work. Changed my flexeril to Lyrica 75mg x 2 daily. I haven't ever taken that one so I am of course nervous to try yet another new med. But, if it works for me too, man I won't know how to feel about feeling better. ya know?

I told him about my last appointment with my neuro and he basically said something ugly like forget him, they all get like that. I laughed so hard at his sense of humor. That neuro visit depressed me so bad, it was nice to have someone on my side.

Injections, tests, SCS will all be at my request at this point. So overall it was a good, no great visit. When I asked him what type of things I can do on our ski trip he said, why don't you try the bunny slopes and that I will fall so be careful how I fall. I couldn't believe he said that. So I said that to him and he basically said that life is too short to be controlled by the pain, take baby steps but try to get back to enjoying life. Pretty cool.

That is about it for now.

Sincerely,
Lisa
He sounds pretty cool and wants to get you back into enjoying life again. That earns an A+ in my book. I am happy that everything was positive for you at this visit.

I pray the Lyrica works well for you!!
How refreshing to hear a dr. actually tell you to enjoy life again. I'm so glad that he's letting you tell him what you feel like instead of him telling you how you feel like most dr.'s do.

I'm a lil confused about him replacing flexiril with lyrica. I take both and I gotta tell ya they are not both helping the same thing. The flexiril helps with my back pain & spasm and the lyrica is strictly helping my nerve damage pain in my foot & leg. I wouldn't be to worried about that tho, he sounds like if it's not working for ya he will change it asap.

Enjoy those bunny slopes!!!!

God Bless

Carol
Thank you all so much for your support and enthusiasm. I am excited and hesitant at the same time. My pain free moments are from the MScontin and we all know that is just a bandaide so I plan to be careful. I do still hurt at night primarily until the next dose but it is due to catching up on stuff as Leslie said. I don't know how I will manage going back to work, I'm terrified and happy at the same time about it. I dread the thought of trying the stim again due to the mess with the last one. As you may recall, the doc surgically attached the leads in the trial week last August, didn't have it in the right location, I was in agony from the 6 inch incision and they want you to give them a pain level with the stim? whatever. I can tell you this, it does nothing for incision pain ha ha. But, a week later, when it was time to install the actual device and move the leads, I had developed a UTI while on 2weeks of antibiotics so they went in and removed everything because if I already had an infection, it would attack the device as a foreign invader. I have never had a uti in my life so I really thought maybe God was saying this wasn't for me. I was so hesitant to get it in the first place. Now this new PM wants me to seriously consider it. I guess my plan should be focusing on getting my life back, continue monitoring others that use the device and make my decision a bit later on. So far with the MSContin I still haven't had any ill effects. I can't believe I don't feel groggy or "slow" but I feel more normal than I have in a long long time. I'm so weird when it comes to meds. The Lyrica, I am not too sure about that one yet. I am about to take dose 3 The pharmacist said that I would likely be very tired from them and I thought great, I don't want to keep sleeping so much. Well, so far, I haven't been able to sleep for 43 hours now. I need to do some research on that med. No other ill effects though. Very worried about the weight gain part :( I seem to be a magnet this past year for those words. Trying to reverse that as well.

Love you all!!!! Thank you so much!:angel:

Love,
Lisa